Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 10:01 AM CDT for Sumner County, Wilson County, Tennessee. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 10:01 AM CDT (15:01 UTC)
- Expired
- Jul 5, 2001, 10:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Sumner County, TN, Wilson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:06 AM CDT | Thunderstorm Wind 52 M | Mt Juliet, TN | Thunderstorm wind gust of 60 mph measured at NWS office. |
| Jul 5, 10:10 AM CDT | Thunderstorm Wind 55 E | Mt Juliet, TN | Multiple reports of downed trees and power lines by EMA. An electric pole was knocked down on Saundersville Rd. |
| Jul 5, 10:14 AM CDT | Funnel Cloud | Mt Juliet, TN | Trained spotter reported a funnel cloud on Lebanon Pike and Mt. Juliet Rd. |
| Jul 5, 10:17 AM CDT | Hail 0.75 | Mt Juliet, TN | Off duty NWS employee reported dime size hail just west of Mt. Juliet. |
| Jul 5, 10:19 AM CDT | Hail 0.88 | Mt Juliet, TN | Off duty NWS employee reported nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051501 SVRBNA TNC165-189-051530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1001 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SUMNER COUNTY IN TENNESSEE WESTERN WILSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LEBANON * UNTIL 1030 AM CDT * AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HENDERSONVILLE...OR ABOUT 11 MILES WEST OF GALLATIN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR MOUNT JULIET AT 1015 AM CDT 6 MILES SOUTHWEST OF LEBANON AT 1030 AM CDT V DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ LAT...LON 3643 8660 3630 8676 3599 8640 3615 8621
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jul 5, 2:50 AM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CDT THU JUL 5 2001 CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S. FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY THIS EVE UNTIL FRONT PUSHES THRU. AFTER THIS EVE...HI PRES AND DRIER AIR SPILLS IN. AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS. BNA BB s89/64/88/66 5300 CSV BB 85/60/84/61 5300 .BNA...NONE. MAG
In the hours before
Special weather statement, Jul 5, 5:30 AM CDT, 4 hours 31 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 5 2001 MIDDLE TENNESSEE WILL HAVE ANOTHER SHOT AT THUNDERSTORMS TODAY...AND POSSIBLY THIS EVENING. A WEAK COOL FRONT CONTINUES TO DROP SOUTH OUT OF SOUTHERN ILLINOIS AND INDIANA. AHEAD OF THIS FRONT...MOISTURE WILL BE PLENTIFUL IN THE LOW LEVELS. ALSO...DRY AIR MOVING IN ALOFT...AND AFTERNOON HEATING WILL ALLOW FOR INCREASING INSTABILITY THROUGHOUT THE DAY. THE COMBINATION OF LOW LEVEL MOISTURE...INSTABILITY...AND THE APPROACHING FRONT...WILL PROVIDE THE NECESSARY INGREDIENTS FOR SCATTERED THUNDERSTORM DEVELOPMENT. THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY DURING THE AFTERNOON HOURS. THE CHANCE FOR SEVERE WEATHER IS MINIMAL...HOWEVER...DAMAGING WINDS AND SOME HAIL ARE POSSIBLE IN THE STRONGER STORMS. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. DICKSON 15
Local storm report, Jul 5, 9:25 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
925 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM 7NE DOVER TN WIND DAMAGE
07/05/01 STEWART TRAINED SPOTTER REPORTED
TREES DOWN ACROSS THE
INTERSECTION OF HWY 46 AND
HWY 79
JLMLocal storm report, Jul 5, 9:48 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
948 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM PALMYRA TN 1.50 INCH HAIL
07/05/01 MONTGOMERY JLMLocal storm report, Jul 5, 10:01 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1001 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0959 AM GOODLETTSVILLE TN .75 INCH HAIL
07/05/01 DAVIDSON
0945 AM GREENBRIER TN TORNADO
07/05/01 ROBERTSON REPORTED BY PUBLIC JUST
NORTH OF GREENBRIER... WAS
ON THE GROUND FOR ABOUT 200
YARDS
1006 AM MT JULIET TN 60 MPH TSTM WIND GUST
07/05/01 WILSON REPORTED BY NWS PERSONNEL
AT NWS FORECAST OFFICE
LOCATED ABOUT 4 MILES NW OF
MT JULIET
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 43 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 39 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 39 min |
| Jul 5, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 5, 9:52 AM CDT | Tornado Warning | OHX | Davidson, Sumner | 23 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 46 min |
| Jul 5, 10:09 AM CDT | Tornado Warning | OHX | Wilson | 21 min |
| Jul 5, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 44 min |
| Jul 5, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 10:29 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jul 5, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 47 min |
| Jul 5, 10:47 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 23 min |
| Jul 5, 10:51 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 24 min |
| Jul 5, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Jul 5, 11:13 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 27 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| Jul 5, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 16 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jul 5, 11:54 AM CDT | Tornado Warning | OHX | Lincoln | 36 min |
| Jul 5, 12:00 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 5, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 5, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 5, 12:16 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jul 5, 12:30 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 5, 3:00 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 42 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 5, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston | 40 min |
| Jul 5, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.